Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes periorbital dark circles after taking Timolol Maleate and Lumigan?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1231 Questions

default
Posted on Tue, 20 Oct 2015 in Vision and Eye Disorders
Question: I've been using Lumigan 0.01% for about four weeks to help lower eye pressure for glaucoma. To help my pressure even lower, I was recently told about six days ago, to use Timolol Maleate along with the Lumigan, which I did. Unfortunately, both of my eyes looks like I've been in a fight, I have black circles around and above both eyes. I did not have this with Lumigan, but using them both I think was too strong. What can I do to get rid of the black discoloration from my eyes. I have chosen not to use the Timolo Maleate until I see my eye doctor this Friday.
doctor
Answered by Dr. N. K. Misra 1 hour later
Brief Answer:
Lumigan is the culprit

Detailed Answer:
Hello,
Welcome to HealthCareMagic.com
The main constituent of lumigan is Bimatoprost which in technical terms is a prostaglandin analogue. It helps in reducing the eye pressure by increasing the outflow of aqueous.

Periorbital Hyper pigmentation is a known side effect of this drug and not of Timolol Maleate.

Other side effects of lumigan are:
1.redness of eyes
2.lengthening of eye lash, increase in number and pigmentation
3.hyper pigmentation of iris
4.hyper pigmentation of peri orbital skin

But this hyper pigmentation is largerly reversible.

You can continue using timolol with Lumigan and ask your ophthalmologist to try a different combination of drugs.

We cannot take the risk of having increased pressure of the eye even for a few days as it leads to irreversible nerve damage.

Kindly consult your doctor soon.

Please get back to us for any further query.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Nerve damage

doctor1 MD

Ism javing problems swallowing small to medium sized pills, and seem to have reflux when laying semi flat. Liquid sems to come back up into my esaphagus when I lay back to sleep and it causes me to cough and swallow it back. What can I do ????...

doctor1 MD

Had a hemorroidectomy on Dec. 1. Per instructions I have been taking MiraLax once each day (except for one day). Began bowel movement on Dec. 4, but each time it is usually a small amount and I feel frequent pressure on the anus to go again. There...

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the surgery went well. he lost vision in one eye before the surgery only due to pressure because of the...

doctor1 MD

I had my 1st ankle surgery in 2009 in which the superfisicial peroneal nerve eas but & buried into my bne. The second surgery in 2010was a rght lateral ligament repair, right peroneal tendon tenolysis repair,brevis.The third was in June 2112 in which tenolysis of the pernolysis brevis with transfer of the peroneus brevis to the longus resulting peroneus brevis intact but very tendinotic , therefore completely cut out,and the tendon sheath repaired. The last surgery November 2112, I had to have the sural nerve and a branch of the superficial peroneal nerve cut & tucked into muscle. My surgeon(& I agree) tells me that s it, he cannot do any more. But the thing is, I am still having severe pain and swelling He did tell me that there would always be pain due to the lose of the tendon but I had expected better then where I am at. Granted, I am only in my second week of therapy but I am really worried about where I am goign to be in the long run. I like & trust my doctor very much but would like some input from another source. Thank you. Janet Treash